Jump to content
  •  

Mark

Pain in leg and foot

Recommended Posts

Every since my stroke from time to time I have a lot of muscle spams and cramps in my left foot and leg. My doctor has prescribed pills that helps trouble is you are supposed to take them 3 times a day and they give you dry mouth something terrible and make you sleepy. I already have fatigue so don't really want to add to it if I can help it. Does anyone else have this problem which mainly occurs in the evening or night and what do you do to prevent it. Driving me crazy. Thanks for any help on this matter. Mark

Share this post


Link to post
Share on other sites

I can empathize with you completely about terrible dry mouth.  I hate it!  :grrrrr:

Share this post


Link to post
Share on other sites

Hi, Mark, sorry no one has chimed in here with similar problems to what you're having.  I don't have that specific problem, but I do have neuropathic pain on the left side of my body, especially in my leg.  When I spend too much time walking or standing during the day, I pay for it when I lay down at night.  It feels like zaps of electricity in my leg and my leg shoots out and shakes.  Probably looks like I have restless leg syndrome, but it's the pain from overdoing it during the day.  It's so frustrating to be ready to lie down and relax, only to have your leg start going crazy!  I can at least sympathize with what you're going through, even if I can't offer any suggestions.  I also know about the fatigue and "who-wants-to-take-drugs-that-increase-the-fatigue" syndrome.  I was filling out a form the other day that asked if I suffer side effects from any medication I'm taking and if so, what are they.  I wrote that I'm on so many meds, who can tell anymore?!?

 

Actually, it just occurred to me that before I had the stroke, I used to get leg cramps at night when I was dehydrated.  Also, muscle contraction is controlled by calcium, potassium, and magnesium, so if any of those are low, it can cause cramping.  Is it possible that you've had some dietary change since the stroke that could be reducing some of these things?  Or that you're in a cold wintry place and have Vitamin D deficiency, which also reduces your calcium?  Maybe it's that simple - wouldn't that be great!

 

Good luck to you!

Share this post


Link to post
Share on other sites
On ‎3‎/‎12‎/‎2018 at 4:23 PM, Mark said:

Every since my stroke from time to time I have a lot of muscle spams and cramps in my left foot and leg. My doctor has prescribed pills that helps trouble is you are supposed to take them 3 times a day and they give you dry mouth something terrible and make you sleepy. I already have fatigue so don't really want to add to it if I can help it. Does anyone else have this problem which mainly occurs in the evening or night and what do you do to prevent it. Driving me crazy. Thanks for any help on this matter. Mark

I take Xanex and that helps with my spasms at night.

Share this post


Link to post
Share on other sites

Cons2g -- Well I live in Tx so most of the time warm did go to the Doc yesterday for some blood work maybe he will come up with something. Thanks.  I'll give it a try -- Thanks Kelli

 

Share this post


Link to post
Share on other sites

Zane suffers spasms, cramps n nerve pain 24/7  down his, left side, mainly arm hand, leg foot but like you all ,once he's in bed trying to rest it gets worse .we recently purchased a TENS machine. you .put sticky pads on limbs and smalls electric currents pass through, helps for short-term, Zane loves it even if its a temp situation. because as you say so many meds, to take hate the groggy feeling.

Share this post


Link to post
Share on other sites
12 hours ago, Debz64 said:

Zane suffers spasms, cramps n nerve pain 24/7  down his, left side, mainly arm hand, leg foot but like you all ,once he's in bed trying to rest it gets worse .we recently purchased a TENS machine. you .put sticky pads on limbs and smalls electric currents pass through, helps for short-term, Zane loves it even if its a temp situation. because as you say so many meds, to take hate the groggy feeling.

Is the pain like a really bad sunburn, tingling and pins and needles? 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×